Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 44, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 2, 2014, 10:16 PM EDT for Herkimer County, Montgomery County, Schoharie County, New York. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2014, 10:16 PM EDT (02:16 UTC)
- Expired
- Jul 2, 2014, 10:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Herkimer County, NY, Montgomery County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 68 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 10:17 PM EDT | TSTM WND DMG | Columbia Center, NY | TREES AND WIRES DOWN. |
| Jul 2, 10:35 PM EDT | TSTM WND DMG | Mindenville, NY | WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
376
WUUS51 KALY 030216
SVRALY
NYC043-057-095-030245-
/O.NEW.KALY.SV.W.0044.140703T0216Z-140703T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1016 PM EDT WED JUL 2 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...
WESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...
* UNTIL 1045 PM EDT
* AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JORDANVILLE...OR 11 MILES SOUTHEAST OF ILION...AND MOVING EAST AT
45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF ST. JOHNSVILLE BY 1030 PM EDT...
FORT PLAIN...AMES AND 7 MILES NORTH OF SHARON SPRINGS BY 1035 PM
EDT...
CANAJOHARIE BY 1040 PM EDT...
6 MILES SOUTHWEST OF FONDA BY 1045 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4299 7506 4304 7476 4298 7456 4298 7434
4279 7434 4279 7467 4283 7466 4289 7486
4289 7488 4284 7488 4282 7492 4288 7505
TIME...MOT...LOC 0216Z 266DEG 39KT 4288 7490
$$1 follow-up statement
224
WWUS51 KALY 030235
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1035 PM EDT WED JUL 2 2014
NYC043-057-095-030245-
/O.CON.KALY.SV.W.0044.000000T0000Z-140703T0245Z/
MONTGOMERY NY-SCHOHARIE NY-HERKIMER NY-
1035 PM EDT WED JUL 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHEASTERN HERKIMER...EXTREME NORTHWESTERN SCHOHARIE AND
WESTERN MONTGOMERY COUNTIES...
AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FREYSBUSH...OR NEAR CANAJOHARIE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF BROWNS HOLLOW BY 1040 PM EDT...
YOSTS...RANDALL...CURRYTOWN AND RURAL GROVE BY 1045 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4291 7489 4302 7489 4304 7476 4298 7456
4298 7434 4279 7434 4279 7467 4283 7466
TIME...MOT...LOC 0236Z 266DEG 39KT 4289 7460
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:43 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 2, 9:43 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
943 PM EDT WED JUL 2 2014
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL DIMINISH EARLY THIS
EVENING WITH ANOTHER MUGGY NIGHT FOR THE REGION. A COLD FRONT AND A
WEAK LOW PRESSURE SYSTEM WILL BRING MORE SHOWERS AND THUNDERSTORMS
TOMORROW INTO TOMORROW NIGHT WITH SOME LOCALLY HEAVY RAINFALL
POSSIBLE AGAIN. SCATTERED SHOWERS WILL END EARLY ON INDEPENDENCE
DAY WITH HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES REGION
WITH LESS HUMID AND PLEASANT WEATHER FOR THE HOLIDAY WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SOME SCATTERED STORMS IN THE WESTERN MOHAWK VALLEY AND SOUTHERN
ADIRONDACKS WILL CONTINUE TO HEAD EAST TO THE LAKE GEORGE SARATOGA
REGION THROUGH THIS EVENING BUT ARE WEAKENING NOW. ANOTHER BAND
SHOULD AFFECT THE SCHOHARIE VALLEY TO THE CAPITAL DISTRICT AND
NORTHERN TACONICS LATER THIS EVENING AND THE EARLY MORNING
HOURS...AGAIN SHOULD WEAKEN AS IT HEADS EAST. NOT SURE HOW FAR
INTO VT AND THE BERKSHIRES THE STORMS WILL MAKE IT BUT KEEPING AT
LEAST ISOLATED ACTIVITY THERE. 00Z SOUNDINGS SHOWING MORE STABLE
ATMOSPHERE IN THE REGION. ADJUSTING THE RAIN CHANCES THROUGH THE
EARLY MORNING HOURS AND INDICATING PATCHY FOG LATER. JUST SOME
MINOR ADJUSTMENTS TO TEMPERATURES AND SKY COVER THROUGH THE NIGHT.
ANOTHER MUGGY NIGHT IS EXPECTED WITH SFC DEWPTS STILL IN THE 60S
AND SPOTTY LOWER 70S WITH ONLY WEAK COOLING IN THE WAKE OF THE SFC
TROUGH/WEAK COLD FRONT. LOWS WILL BE IN THE LOWER TO M60S OVER THE
MTNS AND NRN TIER...AND MID 60S TO L70S IN THE VALLEYS...AND
PREDOMINATELY FROM THE CAPITAL REGION SOUTH AND EAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
TOMORROW...ANOTHER WARM AND HUMID DAY IS EXPECTED AND ROUND 2 OF
POTENTIAL SEVERE WEATHER. CLOUDS MAY BECOME A GREATER ISSUE NORTH
AND WEST OF THE CAPITAL REGION...BUT APPRECIABLE INSTABILITY IS
ANTICIPATED AGAIN WITH SBCAPES OF 1000-2000 J/KG WITH POCKETS
GREATER...ESPECIALLY SOUTH AND EAST OF THE CAPITAL REGION BASED ON
THE NAM/GFS. THE 0-6 KM BULK SHEAR VALUES INCREASE TO 30-40
KTS...WITH MULTICELLS AND ISOLD SUPERCELLS POSSIBLE AGAIN. THE
COLD FRONT WILL BE A LIFTING MECHANISM...THOUGH ANOTHER PREFRONTAL
TROUGH...AND MID LEVEL SHORT-WAVE IN THE SW FLOW WILL ALSO FOCUS
THE CONVECTION. ABUNDANT MOISTURE WILL BE IN PLACE WITH PWATS
STILL IN THE 1.5-2.0 INCH RANGE WITH SFC DEWPTS IN THE 60S TO
L70S. FLASH FLOODING MAY ALSO BE A THREAT AGAIN...AND ADDITIONAL
WATCH MAY BE NEEDED LATER IN TIME.
SOME OF THESE INGREDIENTS ARE FAVORABLE FOR A PREDECESSOR RAIN EVENT
/PRE/ WELL IN ADVANCE OF ARTHUR...BUT PERHAPS TODAY WAS A PRE
TOO. WE BELIEVE THE BEST CHANCE OF A PRE IS FURTHER SOUTH OF OUR
AREA BASED ON THE CSTAR RESEARCH IN NJ AND THE MID ATLANTIC
REGION. HOWEVER...A STRIPE OF VERY HEAVY RAINFALL IS POSSIBLE FROM
SOUTH AND EAST OF KALB...AND OVER PART OF WRN NEW ENGLAND BASED
THE CANADIAN...RFC AND NAM GUIDANCE. TRAINING LOOKS POSSIBLE AGAIN
TOO...SO WE WILL HAVE TO MONITOR FOR POTENTIAL FLASH FLOODING
AGAIN. IT IS INTERESTING BEST JET DYNAMICS ARE DISPLACED FURTHER
NORTH AND WEST OVER WRN-NRN NY WITH A JET STREAK OF 75-100 KTS.
SOME OF THE FCST AREA WILL BE NEAR THE RIGHT REAR QUAD. POPS WERE
KEPT IN THE HIGH LIKELY RANGE TOMORROW...AND THE HEAVY RAIN WAS
EMPHASIZED IN THE GRIDS. WILL MENTION THE POTENTIAL FOR LARGE
HAIL AND DAMAGING WINDS IN THE HWO FOR TOMORROW. WILL A
MAX TEMPS WILL STILL BE A LITTLE ABOVE NORMAL...BUT NOT AS WARM AS
TODAY WITH HIGHS IN THE MID AND U80S IN THE VALLEYS AND OVER THE HILLS
AND U70S TO L80S OVER THE MTNS.
TOMORROW NIGHT...THE SHOWERS AND THUNDERSTORMS BEGIN TO DIMINISH
AS THE COLD FRONT SLOWLY MOVES EASTWARD ACROSS THE REGION. SOME
LOCALLY HEAVY RAINFALL WILL STILL BE A THREAT TOWARD THE EARLY
MORNING HOURS. BY DAYBREAK...THE RAIN SHOULD BE ENDING ACROSS THE
MAJORITY OF THE AREA WITH PERHAPS SOME SHOWERS LINGERING
ESPECIALLY EAST OF THE HUDSON RIVER VALLEY. ARTHUR LOOKS LIKE IT
WILL STAY FAR ENOUGH EAST OF AREA FOR LITTLE OR NO IMPACT. COLD
ADVECTION WILL BEGIN IN EARNEST FROM NW TO SE WITH H850 TEMPS OF
+8C TO +11C FROM KALB NORTH AND WEST...AND +11C TO +14C TO THE
SOUTH AND EAST. LOWS WILL RANGE FROM THE M50S TO L60S NORTH AND
WEST OF THE CAPITAL REGION...AND MID AND U60S TO THE SOUTH AND EAST.
INDEPENDENCE DAY...SOME LINGERING SHOWERS WILL BE POSSIBLE IN THE
WAKE OF THE BOUNDARY ESPECIALLY OVER THE ERN EXTREME OF THE FCST
AREA...AS THE UPPER LEVEL TROUGH AXIS APPROACHES. THIS WILL HELP
STEER ARTHUR FURTHER EAST OF THE EAST COAST. MUCH COOLER AND
DRIER AIR WILL BE MOVING INTO THE REGION. DEWPOINTS WILL FALL BACK
INTO THE 50S WITH A BRISK W/NW WIND IN THE SUBSIDENCE REGION NW OF
ARTHUR. THE GFS HAS THE LOW-LEVEL COLD ADVECTION CONTINUING WITH
H850 TEMPS FALLING BACK TO +8C TO +11C OVER THE ENTIRE AREA. MAX
TEMPS WILL BE BELOW NORMAL WITH HIGHS MAINLY IN THE U70S TO L80S
IN THE VALLEY AREAS...AND U60S TO M70S OVER THE HILLS AND MTNS.
INDEPENDENCE DAY/FRI NIGHT...BEAUTIFUL...LOW HUMIDITY WEATHER IS
EXPECTED WITH CLEAR OR MOSTLY CLEAR SKIES FOR ANY FESTIVITIES.
HIGH PRESSURE WILL BE BUILDING IN FROM THE LOWER GREAT LAKES
REGION...AND MIDWEST WITH THE COOLER AND DRIER WX. LOWS WILL
MAINLY IN THE 50S WITH SOME U40S OVER THE SRN GREENS AND SRN
DACKS.
FOR ALL THE OFFICIAL INFORMATION ON TROPICAL STORM ARTHUR PLEASE
REFER TO THE NATIONAL HURRICANE CENTER INTERNET SITE
(WWW.NHC.NOAA.GOV).
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A QUICK EXTENDED FORECAST EARLY THIS AFTERNOON DUE TO THE SEVERE
WEATHER CURRENTLY IMPACTING THE FORECAST AREA. THE WPC GUIDANCE
WAS FOLLOWED VERY CLOSELY EXCEPT FOR A FEW MINOR CHANGES NOTED BELOW.
ANOTHER BEAUTIFUL WEEKEND IS EXPECTED FOR ERN NY AND WRN NEW
ENGLAND WITH LOWER HUMIDITY LEVELS...AND HIGH PRESSURE IN CONTROL.
H850 TEMPS WILL BE IN THE +12C TO +13C RANGE ON SATURDAY WITH W/NW
WINDS AND DEWPTS IN THE U40S TO M50S. MAX TEMPS WILL GENERALLY BE
IN THE U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE
HIGHER TERRAIN. LOWS WILL GENERALLY BE IN THE 50S WITH A COOL
EVENING...AS THE SFC HIGH SLIDES SOUTH AND EAST OF THE REGION.
SUNDAY SHOULD STILL FEATURE QUITE A BIT OF SUNSHINE...AS THE SFC
ANTICYCLONE MOVES OFF THE MID ATLANTIC COAST. TEMPS AND HUMIDITY
LEVELS SHOULD BE FAIRLY NICE FOR THE CLOSING OF THE 4TH OF JULY
WEEKEND. HIGHS WILL STILL BE NEAR NORMAL FOR EARLY JULY WITH U70S
TO L80S OVER MOST OF THE FCST AREA...WITH LOWER TO M70S OVER THE
MTNS.
SUNDAY NIGHT INTO MONDAY...UNSETTLED WEATHER BEGINS TO RETURN TO
THE FCST AREA WITH INCREASING HUMIDITY LEVELS AND DEWPOINTS RISING
BACK INTO THE 60S. LOW PRESSURE WILL BE MOVING EAST ACROSS S-CNTRL
ONTARIO INTO SW QUEBEC. A WARM FRONT MAY GRAZE THE NW ZONES WITH A
SHOWER OR THUNDERSTORM MONDAY MORNING. A SFC TROUGH MAY FOCUS SOME
AFTERNOON SHOWERS AND THUNDERSTORMS. A CHC OF SHOWERS WAS KEPT IN
THE FCST ESPECIALLY DURING THE AFTERNOON WITH THE PEAK HEATING.
LOWS IN THE 50S TO L60S...WITH HIGHS BACK IN THE MID AND POSSIBLY
U80S IN SOME OF THE VALLEYS...AND WITH U70S TO L80S OVER THE
HIGHER TERRAIN.
MONDAY NIGHT INTO WEDNESDAY...A COLD FRONT AND ANOTHER SFC TROUGH
WILL BE IMPACTING THE FORECAST AREA. THE TIMING OF THE COLD FRONT
PASSAGE IS VARIABLE...AND WE FOLLOWED WPC WITH THE FROPA LIKELY
LATE TUE AFTERNOON INTO WEDNESDAY MORNING. WE DID NOT GO WITH
LIKELY POPS YET ON TUE...AND WENT WITH CHC VALUES INSTEAD. SOME
INDICATIONS OF INCREASED AMOUNTS OF INSTABILITY AHEAD OF THE FRONT
WITH THE GFS...AND GOOD LOW-LEVEL CONVERGENCE SO A CHC OF SHOWERS
AND THUNDERSTORMS WAS MAINTAINED FOR TUE. A SECONDARY COLD FRONT
MAY BRING ISOLD-SCT SHOWERS AND PERHAPS THUNDERSTORMS LATE WED.
TEMPS LOOK SEASONABLE TO SLIGHTLY ABOVE NORMAL DURING THIS
STRETCH.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THUNDERSTORMS HAVE EXITED...BUT SOME LOW CLOUDS ARE LINGERING
AROUND KPSF...THAT SHOULD BREAK UP BY 02Z. OTHERWISE...VFR
CONDITIONS SHOULD PREVAIL THIS EVENING...BUT FOG SHOULD FORM AT
ALL TAF SITES DUE TO THE LIGHT WINDS...CLEAR SKY AND WET GROUND.
TIMING FORMATION OF THE FOG IS IN QUESTION...SO INDICATING AFTER
06Z...BUT WILL AMEND OF IT BEGINS SOONER. FOG SHOULD BURN OFF BY
12Z...AND VFR CONDITIONS SHOULD RETURN.
A COLD FRONT WILL APPROACH THE REGION TOMORROW AFTERNOON WITH
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...BUT TIMING OF THE
DEVELOPMENT IS IN QUESTION...SO JUST VCSH INDICATED UNTIL MORE
PRECISE TIMING OF SHOWERS AND THUNDERSTORMS FOR EACH TAF SITE CAN
BE DETERMINED.
WINDS WILL BE LIGHT SOUTH THIS EVENING TRENDING TOWARD CALM. WINDS
WILL PIKC BACK UP FROM THE SOUTH TOMORROW AT 6-10 KT.
OUTLOOK...
THURSDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
INDEPENDENCE DAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: NO
OPERATIONAL IMPACT. NO SIG WX. SATURDAY NIGHT: NO OPERATIONAL
IMPACT. NO SIG WX. SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
&&
.FIRE WEATHER...
A VERY WARM...AND HUMID AIR MASS WILL BE OVER THE REGION INTO
EARLY FRIDAY. A COLD FRONT AND LOW PRESSURE SYSTEM WILL BRING
MORE SHOWERS AND THUNDERSTORMS TOMORROW INTO TOMORROW NIGHT. THE
SHOWERS WILL END EARLY FRIDAY...AS HIGH PRESSURE WILL BRING DRIER
WEATHER FOR THE HOLIDAY WEEKEND.
RH VALUES WILL INCREASE TO 85-100 PERCENT TONIGHT...AND THEN ONLY
LOWER TO 55 TO 75 PERCENT TOMORROW AFTERNOON. THE RH VALUES WILL
INCREASE TO 90 TO 100 PERCENT THURSDAY NIGHT.
THE WINDS WILL BE FROM THE SOUTH AT LESS THAN 10 MPH TONIGHT...AND
THEN BE FROM THE SOUTH TO SOUTHWEST AT 5 TO 15 MPH TOMORROW INTO
TOMORROW NIGHT...BEFORE SHIFTING TO THE NORTH OR NORTHWEST BY
INDEPENDENCE DAY AS A COLD FRONT MOVES THROUGH.
RAINFALL AMOUNTS WILL BE VARIABLE ACROSS THE REGION...BUT BASIN
AVERAGES OF A QUARTER INCH OR MORE ARE LIKELY.
&&
.HYDROLOGY...
ANOTHER FLASH FLOOD WATCH MAYBE NEEDED TOMORROW IF TRAINING
CONVECTION MATERIALIZES AGAIN.
A SLOW MOVING COLD FRONT MOVES TOWARD THE REGION TOMORROW...THERE
ARE INDICATIONS THAT A PREDECESSOR RAIN EVENT /PRE/ WELL NORTH TO
NORTHEAST OF TROPICAL STORM ARTHUR COULD BRING A BAND OF STEADY TO
HEAVY RAINFALL /WITH A FEW EMBEDDED THUNDERSTORMS/ ESPECIALLY
SOUTH AND EAST OF THE CAPITAL REGION. IF THIS BAND OF HEAVY RAIN
OCCURS...THEN AN INCREASED RISK OF FLASH FLOODING MAY BE POSSIBLE
AGAIN. WE WILL CONTINUE TO MONITOR FOR AN ADDITIONAL FLASH FLOOD
WATCH FOR TOMORROW.
AVERAGE BASIN RAINFALLS COULD EXCEED AN INCH ON THURSDAY INTO
THURSDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS OF 2 INCHES OR MORE.
AT THE VERY LEAST...SIGNIFICANT WITHIN BANK RISES ARE POSSIBLE ON
RIVERS AND STREAMS...POSSIBLY BRINGING A FEW TO ACTION STAGES. NO
RIVER POINTS ARE FORECAST TO FLOOD AT THIS TIME...URBAN FLOODING
AND SMALL STREAM AND CREEKS FLOODING MAY BE POSSIBLE IF HIGHER
AMOUNTS OCCUR.
DRIER WEATHER WILL RETURN LATE FRIDAY AND FOR THE HOLIDAY
WEEKEND...WHICH WILL ALLOW FLOWS TO RECEDE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...WASULA
NEAR TERM...NAS/WASULA
SHORT TERM...WASULA
LONG TERM...WASULA
AVIATION...NAS
FIRE WEATHER...HWJIV/WASULA
HYDROLOGY...HWJIV/WASULAHazardous weather outlook, Jul 2, 9:50 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 950 PM EDT WED JUL 2 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-040200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 950 PM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...OVERNIGHT. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS AHEAD OF AN UPPER LEVEL DISTURBANCE. THE THUNDERSTORMS WILL MOVE EAST AT 30 MPH AND WILL CONTAIN GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL GREATER THAN 1 INCH IN DIAMETER AHEAD OF COLD FRONT THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE THUNDERSTORMS WILL BE MOVING FROM SOUTHWEST TO NORTHEAST AT 30 TO 40 MPH. THE THUNDERSTORMS MAY ALSO PRODUCE SOME VERY HEAVY RAINFALL. THE RAINFALL COULD CAUSE PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE FLOODING. THERE IS ALSO THE THREAT OF ISOLATED FLASH FLOODING IF THE THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME AREA. IF THE THREAT OF POTENTIAL WIDESPREAD FLASH FLOODING INCREASES...THEN A FLASH FLOOD WATCH WILL BE NEEDED. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 9:21 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
921 PM EDT WED JUL 2 2014
NYZ033-042-030215-
HAMILTON NY-NORTHERN WARREN NY-
921 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM INDIAN LAKE TO 11 MILES SOUTHWEST OF LAKE
PLEASANT...OR ALONG A LINE EXTENDING FROM INDIAN LAKE TO 17 MILES
SOUTHWEST OF SPECULATOR...AND MOVING EAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
MOFFITT BEACH CAMPGROUND AND LAKE PLEASANT BY 930 PM EDT
NORTH CREEK BY 955 PM EDT
JOHNSBURG BY 1000 PM EDT
SCAROON MANOR PUBLIC CAMPGROUND AND EAGLE POINT CAMPGROUND BY 1005 PM
EDT
CHESTERTOWN BY 1010 PM EDT
8 MILES NORTHWEST OF ROGERS ROCK CAMPGROUND AND 9 MILES NORTHWEST OF
HAGUE BY 1015 PM EDT
LAT...LON 4382 7421 4383 7414 4381 7411 4380 7405
4375 7405 4380 7346 4352 7366 4339 7471
4387 7428
TIME...MOT...LOC 0121Z 260DEG 31KT 4384 7420 4340 7458Local storm report, Jul 2, 9:39 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
939 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG NEWPORT 43.19N 75.02W
07/02/2014 HERKIMER NY 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER ALY1400232
FRUGISLocal storm report, Jul 2, 9:44 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
944 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG FALLS VILLAGE 41.95N 73.36W
07/02/2014 LITCHFIELD CT PUBLIC
LARGE 8 INCH DIAMETER TREE LIMB FELL ON A BARN
&&
EVENT NUMBER ALY1400233
FRUGISSpecial weather statement, Jul 2, 9:47 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 947 PM EDT WED JUL 2 2014 NYZ033-039-041-042-082-083-030245- HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY- NORTHERN FULTON NY-NORTHERN SARATOGA NY- 947 PM EDT WED JUL 2 2014 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CAROGA LAKE...OR ABOUT 12 MILES NORTHWEST OF GLOVERSVILLE...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... CRANBERRY CREEK BY 1015 PM EDT NORTHVILLE AND NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 1020 PM EDT EDINBURG BY 1030 PM EDT DAY CENTER BY 1040 PM EDT 6 MILES WEST OF CORINTH AND 7 MILES SOUTHWEST OF LAKE LUZERNE-HADLEY BY 1045 PM EDT LAT...LON 4352 7368 4317 7364 4307 7471 4340 7466 TIME...MOT...LOC 0147Z 259DEG 24KT 4318 7448
Special weather statement, Jul 2, 9:55 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
955 PM EDT WED JUL 2 2014
NYZ038>040-047-082-030300-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
955 PM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WEST
WINFIELD...OR ABOUT 13 MILES SOUTHWEST OF ILION...AND MOVING EAST AT
35 MPH.
THE THUNDERSTORM WILL BE NEAR...
CEDARVILLE BY 1005 PM EDT
JORDANVILLE BY 1020 PM EDT
FORT PLAIN...AMES...7 MILES NORTH OF SHARON SPRINGS AND 7 MILES SOUTH
OF ST. JOHNSVILLE BY 1045 PM EDT
CANAJOHARIE BY 1050 PM EDT
7 MILES SOUTH OF EPHRATAH BY 1055 PM EDT
LAT...LON 4309 7446 4275 7443 4274 7467 4283 7466
4289 7486 4289 7488 4284 7488 4282 7490
4290 7509 4285 7514 4286 7522 4289 7521
4303 7522
TIME...MOT...LOC 0156Z 264DEG 30KT 4286 7519Local storm report, Jul 2, 10:01 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1001 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM LIGHTNING GUILFORD 42.82N 72.58W
07/02/2014 WINDHAM VT FIRE DEPT/RESCUE
SEVEN FIREMEN WERE STRUCK ATTENDING TO A STRUCTURAL
FIRE. ALL WERE SENT TO THE HOSPITAL WITH MINOR INJURIES.
&&
EVENT NUMBER ALY1400234
HWJIVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:39 PM EDT | Special Weather Statement | ALY | Fulton | 66 min |
| Jul 2, 8:46 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 29 min |
| Jul 2, 9:21 PM EDT | Special Weather Statement | ALY | Warren | 54 min |
| Jul 2, 9:47 PM EDT | Special Weather Statement | ALY | Fulton | 58 min |
| Jul 2, 9:55 PM EDT | Special Weather Statement | ALY | Montgomery | 65 min |
| Jul 2, 10:53 PM EDT | Special Weather Statement | ALY | Montgomery, Saratoga, Schenectady | 67 min |
| Jul 2, 11:13 PM EDT | Special Weather Statement | ALY | Saratoga, Schenectady | 62 min |
| Jul 2, 11:57 PM EDT | Special Weather Statement | ALY | Schoharie | 33 min |
| Jul 3, 4:49 AM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 19 hr |
| Jul 3, 3:39 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 66 min |
| Jul 3, 3:55 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 65 min |
| Jul 3, 4:00 PM EDT | Special Weather Statement | ALY | Saratoga | 30 min |
| Jul 3, 4:10 PM EDT | Tornado Warning | ALY | Herkimer | 50 min |
| Jul 3, 4:21 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga, Warren | 54 min |
| Jul 3, 4:27 PM EDT | Tornado Warning | ALY | Fulton, Herkimer, Montgomery | 48 min |
| Jul 3, 4:39 PM EDT | Special Weather Statement | ALY | Hamilton | 36 min |
| Jul 3, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 28 min |
| Jul 3, 5:09 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 66 min |
| Jul 3, 5:16 PM EDT | Areal Flood Advisory | ALY | Fulton, Saratoga | 3 hr |
| Jul 3, 5:16 PM EDT | Special Weather Statement | ALY | Ulster | 44 min |
| Jul 3, 5:19 PM EDT | Special Weather Statement | ALY | Schoharie | 26 min |
| Jul 3, 5:19 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 56 min |
| Jul 3, 5:20 PM EDT | Areal Flood Advisory | ALY | Hamilton | 3 hr |
| Jul 3, 5:23 PM EDT | Special Weather Statement | ALY | Columbia | 37 min |
| Jul 3, 5:35 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 55 min |
| Jul 3, 5:44 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 33 min |
| Jul 3, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer, Ulster | 49 min |
| Jul 3, 6:07 PM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Jul 3, 6:08 PM EDT | Special Weather Statement | ALY | Dutchess | 22 min |
| Jul 3, 6:12 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 63 min |
| Jul 3, 6:15 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 30 min |
| Jul 3, 6:17 PM EDT | Special Weather Statement | ALY | Saratoga | 28 min |
| Jul 3, 6:18 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady | 3 hr |
| Jul 3, 6:22 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren, Washington | 3 hr |
| Jul 3, 6:22 PM EDT | Special Weather Statement | ALY | Dutchess | 23 min |
| Jul 3, 6:25 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 44 min |
| Jul 3, 6:27 PM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Jul 3, 6:37 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Jul 3, 6:54 PM EDT | Flash Flood Warning | ALY | Dutchess, Ulster | 6 hr |
| Jul 3, 6:56 PM EDT | Special Weather Statement | ALY | Dutchess | 34 min |
| Jul 3, 7:13 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 62 min |
| Jul 3, 7:15 PM EDT | Flash Flood Warning | ALY | Columbia | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.